What happens if you drink too much NyQuil?


Quick Answer

Symptoms of a NyQuil overdose include loss of appetite, nausea, vomiting, confusion, flushing, fatigue, seizures, hallucinations, stomach ache, loss of coordination and agitation, states WebMD. NyQuil liquid includes four active ingredients: acetaminophen, dextromethorphan, doxylamine and pseudoephedrine, according to Drugs.com. These ingredients treat symptoms of colds, allergies and respiratory infections.

Continue Reading

Full Answer

As a brand, NyQuil formulas vary depending on the particular product. All products labeled NyQuil include alcohol, antihistamines or hypnotics. Different NyQuil formulas have been termed NyQuil D, NyQuil Cold/Flu Multisymptom Relief, NyQuil Sinus, NyQuil Cough, Children's NyQuil and ZzzQuil, according to Wikipedia.

Dextromethorphan is the most common ingredient in NyQuil products. Dextromethorphan is a cough suppressant that is poisonous in high doses. Symptoms of a dextromethorphan overdose include dizziness, breathing problems, hallucinations, muscle twitches, hyperthermia, coma, nausea, rapid heart beat, blurred vision and vomiting, according to the New York Times' Health Guide.

Doxylamine is the second most common ingredient in NyQuil products. Doxylamine is an antihistamine and sedative used to treat colds and allergies in combination with other drugs. Symptoms of a doxylamine overdose include insomnia, night terrors, dilated pupils, dry mouth, euphoria, hallucinations, seizures and death, according to Wikipedia. DayQuil is another formulation created by the same company as NyQuil. DayQuil differs from NyQuil in its lack of drowsiness-inducing antihistamines.

Learn more about Side Effects

Related Questions